overdoses and periods

Discussion in 'After Effects' started by Petal, Aug 14, 2011.

Thread Status:
Not open for further replies.
  1. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    This year I have taken about 6-7 overdoses. I had to be resuscitated (I don't know how many times) and I was put in ICU once. I got the injection contraceptive about 3 months ago, I haven't had a period in 2 months, I did a pregnancy test but it was negative. Can overdoses affect your periods? I have no idea...maybe its because of the injection. Does anyone know?
  2. Tea_at_Four

    Tea_at_Four Staff Alumni

    Anything that stresses your body so much can affect your monthly cycle. Add to that any meds you may be taking, and your cycle may well be erratic for a while.

    Example: When I went on fluoxetine, there were no warnings about effects to my monthly cycle. I went from extremely heavy monthlies, to missing one month, followed by very light menses. I did some research, and found that menstrual cycles are generally not monitored for side effects when a drug is being tested, unless the drug is meant to affect the monthly cycle. There were so many women posting questions about the interaction of fluoxetine with their period, that I kinda took it as a given that lots of women have missed periods when going on to it.

    Hope that helps, and use extra birth control just in case!
  3. HarleyTwin

    HarleyTwin Staff Alumni

    If the injection you got was Depovera (sp?) then yes that can definitely affect your period. In fact, my mother started getting the injection to actually stop her periods and at one time, they were getting on my own nerves so much, I contemplated getting it myself.

    Another thing you might also want to check is your thyroid levels. Depending on the overdoses that you took, you immune system could have been affected, controlled by your thyroid glands in your throat. I myself have hyperthyroid and my cycles have been royally screwed up because of it. It just takes a simple blood test and it doesn't hurt to check because it is very common even in the healthiest of people.

    If you're still a little concerned, I'd speak to your doctor. Preferably the one who gave you the injection in the first place because she would most likely be able to tell you better and explain things in more or less detail. :)
  4. :hugtackles:hey, don't overdose yourself yeah.. we still need your wise words in this forum..
  5. total eclipse

    total eclipse SF Friend Staff Alumni

    Yes definetly can affect your periods meds stress overdoses all the above
    The injection yes depo for short does effect your period it also can make one very unstable with ones moods so watch it okay it made someone i knew very very unstable hugs to you
  6. Butterfly

    Butterfly Resident SF Sims Enthusiast Staff Alumni SF Author SF Supporter

    If you have had the depo provera then it can delay your periods and sometimes they can stop whilst on it.
Thread Status:
Not open for further replies.